Florida, 2001

Damaging Winds in Florida, June 12, 2001

June 12, 2001 · NWS JAX · 2 events in 2 counties and zones

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 12, 3:50 AM EST, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 12, 3:50 AM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
450 AM EDT TUE JUN 12 2001

TORNADO WATCH HAS EXPIRED. HAVE ISSUED A FLOOD WATCH FOR ALL OF
SOUTHEAST GEORGIA AND FIVE COUNTIES IN NORTHEAST FLORIDA.

.JAX...
.FL...FLOOD WATCH UNTIL 400 PM BAKER...COLUMBIA...HAMILTON...
      NASSAU...SUWANNEE.
.GA...FLOOD WATCH UNTIL 400 PM FOR ALL ZONES.

TRABERT

In the hours before

Special weather statement, Jun 12, 4:06 AM EST, 1 hour 29 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-121500-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
500 AM EDT MON JUN 11 2001

...FLOOD WATCH TODAY FOR SOUTHEAST GEORGIA AND FOR
BAKER...HAMILTON...SUWANNEE...COLUMBIA...AND NASSAU COUNTIES OF
NORTHEAST FLORIDA...

...NUMEROUS SHOWERS AND THUNDERSTORMS TODAY WILL PRODUCE LOCALIZED
FLOODING AND A FEW SEVERE STORMS...

SHOWERS AND THUNDERSTORMS WILL BE NUMEROUS OVER SOUTHEAST GEORGIA AND
NORTHEAST FLORIDA THIS MORNING AND AFTERNOON.  THE STORMS WILL PRODUCE
VERY HEAVY RAINFALL WHICH WILL CAUSE FLOODING IN LOW AND POOR DRAINAGE
AREAS.  ALSO A FEW STORMS WILL BECOME SEVERE PRODUCING HIGH DAMAGING
WINDS...DANGEROUS LIGHTNING...AND HAIL.  ISOLATED TORNADOES ARE ALSO
POSSIBLE.

LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM
SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONITOR THIS
SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN
YOUR AREA. TAKE SHELTER IF THREATENING WEATHER APPROACHES YOU.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR CABLE TELEVISION FOR ANY UPDATES OR WARNINGS. FOR
ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ZIBURA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hamilton

When
June 12, 5:35 AM EST
Where
Hamilton County, White Spgs
Property damage
$4,000
Reported by
TRAINED SPOTTER
Coordinates
30.333, -82.750

Large trees and power lines were blown down.

Thunderstorm Wind, Columbia

When
June 12, 5:47 AM EST
Where
Columbia County, Benton
Property damage
$5,000
Reported by
GENERAL PUBLIC
Coordinates
30.483, -82.650

Large trees and power lines were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5255910, 5255911.